Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hatori

For those who went off Doxycycline... (or another antibiotic)

Recommended Posts

I'm currently on doxycycline, 100 mg 2x a day. It's done wonders for my skin! However, I'm certain I'll have to go off of it eventually. Honestly, I'm very nervous about this, especially since I've read that some people have had terrible returning acne. My dermatologist already told me that I'll have to keep up with some sort of topical treatment after the doxy is done with, so this is what I'm curious about...

Who here has gone off of doxy (or something similar) but CONTINUED TO USE some sort of topical treatment, like benzoyl peroxide gel, a specific facewash, or something else? Did your skin get worse or stay the same?

Share this post


Link to post
Share on other sites

When I came off Solodyn without a topical I was fine.

When I came off mino without a topical, all hell broke loose. I then went back on the mino and then came off while using Aczone & Retin-A. I stayed moderately clear but continued to get more cysts.

My derm told me due to my skin type, I will probably always require some form of oral antibiotics, that a topical cannot do it alone. I think it really depends on your skin and cause of your acne if you can quit using orals.

After being off of Mino & using the Aczone/Retin-A, but continuing with cysts, I had enough and got put on Doxy.

Share this post


Link to post
Share on other sites

I was on Akamin (Minomycin) for 4 years and I was clear until last year when it stopped working! So 4 years! Which was great!

Now I am taking Accutane and hoping so badly that this works because Antibiotics no longer work for me :( Taking Akamin worked so well, I never had an IB, I just started to clear up and stayed clear. Unlike Accutane, it's been absolutely horrible this far. I'm currently 7 weeks in and am looking worse than when I started. So I really wish I could still continue with Akamin!!

Share this post


Link to post
Share on other sites

I used Doxy and when it lost its effectiveness my acne came back horrible!

BUT, I did not have a regimen, what's so ever. I now have one & my face is getting way better. So, definitely have a regimen and a good one - the outcome will be much better.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×